| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 20(2); 2009 > Article
Journal of The Korean Society of Emergency Medicine 2009;20(2): 227-230.
A Case of Toxic Epidermal Necrolysis (TEN) Induced by Nonsteroidal Anti-Inflammatory Drug (NSAID)
Sun Pyo Kim, Youn Gyu Choi, Seong Jung Kim, Soo Hyung Cho, Nam Soo Cho
Department of Emergency Medicine, Chosun University Hospital, Gwangju, Korea. ksj@chosun.ac.kr
ABSTRACT
A patient who was transferred to our Emergency Medical Center from a local clinic with a dermatologic disorder of unknown origin presented to us with TEN with a 40% skin slough. The patient was a 53-year-old women with complaints of erythematous rash and blisters on her trunk and both proximal extremities. She had taken NSAIDS, 1300 mg per oral, every 8 h for 5 days. Five days after administration of NSAIDS began, the doctors at the local clinic noted that a rash with blisters had begun on her back and progressed to her extremities. After 4 days of that progression she came to us. On physical examination, she had asymptomatic multiple clear filled bullae and erosion with brown- to black-colored hyperpigmentation on her trunk and proximal extremities involving 40% of the body surface. She was admitted to a private room to prevent secondary infections, and her management included fluid replacement, third-generation cephalosporin and corticosteroid administration, and intensive wound care. Fifteen days after admission, no further treatment was required, and only a small scar and a mild dispigmentation lesion could be seen. Emergency department physicians should think about TEN if the patient has extensive exfolating skin lesions. Treatment of patients with suspected TEN must be directed at minimizing fluid and electrolyte loss and preventing secondary infection, and an effort should be made to identify the suspicious drug and to educate patient to avoid the drug.
Key words: Toxic epidermal necrolysis
TOOLS
PDF Links  PDF Links
Full text via DOI  Full text via DOI
Download Citation  Download Citation
Share:      
METRICS
1,227
View
8
Download
Related article
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: dlskdud416@naver.com
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI